September  2013, 6(3): 589-599. doi: 10.3934/krm.2013.6.589

On the uniqueness for coagulation and multiple fragmentation equation

1. 

Johann Radon Institute for Computational and Applied Mathematics (RICAM), Austrian Academy of Sciences, Altenbergerstrasse 69, A-4040 Linz, Austria

Received  January 2013 Revised  March 2013 Published  May 2013

In this article, the uniqueness of weak solutions to the continuous coagulation and multiple fragmentation equation is proved for a large range of unbounded coagulation and multiple fragmentation kernels. The multiple fragmentation kernels may have a singularity at origin. This work generalizes the preceding ones, by including some physically relevant coagulation and fragmentation kernels which were not considered before.
Citation: Ankik Kumar Giri. On the uniqueness for coagulation and multiple fragmentation equation. Kinetic and Related Models, 2013, 6 (3) : 589-599. doi: 10.3934/krm.2013.6.589
References:
[1]

M. Aizenman and T. A. Bak, Convergence to equilibrium in a system of reacting polymers, Comm. Math. Phys., 65 (1979), 203-230. doi: 10.1007/BF01197880.

[2]

D. J. Aldous, Deterministic and stochastic model for coalescence (aggregation and coagulation): A review of the mean-field theory and probabilists, Bernoulli, 5 (1999), 3-48. doi: 10.2307/3318611.

[3]

J. M. Ball and J. Carr, The discrete coagulation-fragmentation equations: Existence, uniqueness and density conservation, J. Statist. Phys., 61 (1990), 203-234. doi: 10.1007/BF01013961.

[4]

J. Banasiak and W. Lamb, Analytic fragmentation semigroups and continuous coagulation-fragmentation equations with unbounded rates, J. Math. Anal. Appl., 391 (2012), 312-322. doi: 10.1016/j.jmaa.2012.02.002.

[5]

J. Carr, Asymptotic behaviour of solutions to the coagulation-fragmentation equations. I. The strong fragmentation case, Proc. Roy. Soc. Edinburgh Sect. A, 121 (1992), 231-244. doi: 10.1017/S0308210500027888.

[6]

F. P. da Costa, Existence and uniqueness of density conserving solutions to the coagulation-fragmentation equation with strong fragmentation, J. Math. Anal. Appl., 192 (1995), 892-914. doi: 10.1006/jmaa.1995.1210.

[7]

P. B. Dubovskiĭ and I. W. Stewart, Existence, uniqueness and mass conservation for the coagulation-fragmentation equation, Math. Meth. Appl. Sci., 19 (1996), 571-591. doi: 10.1002/(SICI)1099-1476(19960510)19:7<571::AID-MMA790>3.0.CO;2-Q.

[8]

M. Escobedo, Ph. Laurençot, S. Mischler and B. Perthame, Gelation and mass conservation in coagulation-fragmentation models, J. Differential Equations, 195 (2003), 143-174. doi: 10.1016/S0022-0396(03)00134-7.

[9]

A. K. Giri, "Mathematical and Numerical Analysis for Coagulation-Fragmentation Equations," Ph.D thesis, Otto-von-Guericke University Magdeburg, Germany, 2010.

[10]

A. K. Giri, J. Kumar and G. Warnecke, The continuous coagulation equation with multiple fragmentation, J. Math. Anal. Appl., 374 (2011), 71-87. doi: 10.1016/j.jmaa.2010.08.037.

[11]

A. K. Giri and G. Warnecke, Uniqueness for the continuous coagulation-fragmentation equation with strong fragmentation, Z. Angew. Math. Phys., 62 (2011), 1047-1063. doi: 10.1007/s00033-011-0129-0.

[12]

A. K. Giri, Ph. Laurençot and G. Warnecke, Weak solutions to the continuous coagulation equation with multiple fragmentation, Nonlinear Analysis, 75 (2012), 2199-2208. doi: 10.1016/j.na.2011.10.021.

[13]

J. Koch, W. Hackbusch and K. Sundmacher, H-matrix methods for linear and quasi-linear integral operators appearing in population balances, Comput. Chem. Eng., 31 (2007), 745-759.

[14]

W. Lamb, Existence and uniqueness results for the continuous coagulation and fragmentation equation, Math. Methods Appl. Sci., 27 (2004), 703-721. doi: 10.1002/mma.496.

[15]

Ph. Laurençot, On a class of continuous coagulation-fragmentation equations, J. Differential Equations, 167 (2000), 245-274. doi: 10.1006/jdeq.2000.3809.

[16]

Ph. Laurençot, The discrete coagulation equation with multiple fragmentation, Proc. Edinburgh Math. Soc. (2), 45 (2002), 67-82. doi: 10.1017/S0013091500000316.

[17]

Ph. Laurençot and S. Mischler, From the discrete to the continuous coagulation-fragmentation equations, Proc. Roy. Soc. Edinburgh Sect. A, 132 (2002), 1219-1248. doi: 10.1017/S0308210500002080.

[18]

Ph. Laurençot and S. Mischler, On coalescence equations and related models, in "Modeling and Computational Methods for Kinetic Equations" (eds. P. Degond, L. Pareschi and G. Russo), Model. Simul. Sci. Eng. Technol., Birkhäuser, Boston, MA, (2004), 321-356.

[19]

E. D. McGrady and R. M. Ziff, "Shattering" transition in fragmentation, Phys. Rev. Lett., 58 (1987), 892-895. doi: 10.1103/PhysRevLett.58.892.

[20]

D. J. McLaughlin, W. Lamb and A. C. McBride, An existence and uniqueness result for a coagulation and multiple-fragmentation equation, SIAM J. Math. Anal., 28 (1997), 1173-1190. doi: 10.1137/S0036141095291713.

[21]

Z. A. Melzak, A scalar transport equation, Trans. Amer. Math. Soc., 85 (1957), 547-560. doi: 10.1090/S0002-9947-1957-0087880-6.

[22]

T. W. Peterson, Similarity solutions for the population balance equation describing particle fragmentation, Aerosol. Sci. Technol., 5 (1986), 93-101. doi: 10.1080/02786828608959079.

[23]

D. J. Smit, M. J. Hounslow and W. R. Paterson, Aggregation and gelation-I. Analytical solutions for cst and batch operation, Chem. Eng. Sci., 49 (1994), 1025-1035. doi: 10.1016/0009-2509(94)80009-X.

[24]

I. W. Stewart, A global existence theorem for the general coagulation-fragmentation equation with unbounded kernels, Math. Methods Appl. Sci., 11 (1989), 627-648. doi: 10.1002/mma.1670110505.

[25]

I. W. Stewart, A uniqueness theorem for the coagulation-fragmentation equation, Math. Proc. Camb. Phil. Soc., 107 (1990), 573-578. doi: 10.1017/S0305004100068821.

show all references

References:
[1]

M. Aizenman and T. A. Bak, Convergence to equilibrium in a system of reacting polymers, Comm. Math. Phys., 65 (1979), 203-230. doi: 10.1007/BF01197880.

[2]

D. J. Aldous, Deterministic and stochastic model for coalescence (aggregation and coagulation): A review of the mean-field theory and probabilists, Bernoulli, 5 (1999), 3-48. doi: 10.2307/3318611.

[3]

J. M. Ball and J. Carr, The discrete coagulation-fragmentation equations: Existence, uniqueness and density conservation, J. Statist. Phys., 61 (1990), 203-234. doi: 10.1007/BF01013961.

[4]

J. Banasiak and W. Lamb, Analytic fragmentation semigroups and continuous coagulation-fragmentation equations with unbounded rates, J. Math. Anal. Appl., 391 (2012), 312-322. doi: 10.1016/j.jmaa.2012.02.002.

[5]

J. Carr, Asymptotic behaviour of solutions to the coagulation-fragmentation equations. I. The strong fragmentation case, Proc. Roy. Soc. Edinburgh Sect. A, 121 (1992), 231-244. doi: 10.1017/S0308210500027888.

[6]

F. P. da Costa, Existence and uniqueness of density conserving solutions to the coagulation-fragmentation equation with strong fragmentation, J. Math. Anal. Appl., 192 (1995), 892-914. doi: 10.1006/jmaa.1995.1210.

[7]

P. B. Dubovskiĭ and I. W. Stewart, Existence, uniqueness and mass conservation for the coagulation-fragmentation equation, Math. Meth. Appl. Sci., 19 (1996), 571-591. doi: 10.1002/(SICI)1099-1476(19960510)19:7<571::AID-MMA790>3.0.CO;2-Q.

[8]

M. Escobedo, Ph. Laurençot, S. Mischler and B. Perthame, Gelation and mass conservation in coagulation-fragmentation models, J. Differential Equations, 195 (2003), 143-174. doi: 10.1016/S0022-0396(03)00134-7.

[9]

A. K. Giri, "Mathematical and Numerical Analysis for Coagulation-Fragmentation Equations," Ph.D thesis, Otto-von-Guericke University Magdeburg, Germany, 2010.

[10]

A. K. Giri, J. Kumar and G. Warnecke, The continuous coagulation equation with multiple fragmentation, J. Math. Anal. Appl., 374 (2011), 71-87. doi: 10.1016/j.jmaa.2010.08.037.

[11]

A. K. Giri and G. Warnecke, Uniqueness for the continuous coagulation-fragmentation equation with strong fragmentation, Z. Angew. Math. Phys., 62 (2011), 1047-1063. doi: 10.1007/s00033-011-0129-0.

[12]

A. K. Giri, Ph. Laurençot and G. Warnecke, Weak solutions to the continuous coagulation equation with multiple fragmentation, Nonlinear Analysis, 75 (2012), 2199-2208. doi: 10.1016/j.na.2011.10.021.

[13]

J. Koch, W. Hackbusch and K. Sundmacher, H-matrix methods for linear and quasi-linear integral operators appearing in population balances, Comput. Chem. Eng., 31 (2007), 745-759.

[14]

W. Lamb, Existence and uniqueness results for the continuous coagulation and fragmentation equation, Math. Methods Appl. Sci., 27 (2004), 703-721. doi: 10.1002/mma.496.

[15]

Ph. Laurençot, On a class of continuous coagulation-fragmentation equations, J. Differential Equations, 167 (2000), 245-274. doi: 10.1006/jdeq.2000.3809.

[16]

Ph. Laurençot, The discrete coagulation equation with multiple fragmentation, Proc. Edinburgh Math. Soc. (2), 45 (2002), 67-82. doi: 10.1017/S0013091500000316.

[17]

Ph. Laurençot and S. Mischler, From the discrete to the continuous coagulation-fragmentation equations, Proc. Roy. Soc. Edinburgh Sect. A, 132 (2002), 1219-1248. doi: 10.1017/S0308210500002080.

[18]

Ph. Laurençot and S. Mischler, On coalescence equations and related models, in "Modeling and Computational Methods for Kinetic Equations" (eds. P. Degond, L. Pareschi and G. Russo), Model. Simul. Sci. Eng. Technol., Birkhäuser, Boston, MA, (2004), 321-356.

[19]

E. D. McGrady and R. M. Ziff, "Shattering" transition in fragmentation, Phys. Rev. Lett., 58 (1987), 892-895. doi: 10.1103/PhysRevLett.58.892.

[20]

D. J. McLaughlin, W. Lamb and A. C. McBride, An existence and uniqueness result for a coagulation and multiple-fragmentation equation, SIAM J. Math. Anal., 28 (1997), 1173-1190. doi: 10.1137/S0036141095291713.

[21]

Z. A. Melzak, A scalar transport equation, Trans. Amer. Math. Soc., 85 (1957), 547-560. doi: 10.1090/S0002-9947-1957-0087880-6.

[22]

T. W. Peterson, Similarity solutions for the population balance equation describing particle fragmentation, Aerosol. Sci. Technol., 5 (1986), 93-101. doi: 10.1080/02786828608959079.

[23]

D. J. Smit, M. J. Hounslow and W. R. Paterson, Aggregation and gelation-I. Analytical solutions for cst and batch operation, Chem. Eng. Sci., 49 (1994), 1025-1035. doi: 10.1016/0009-2509(94)80009-X.

[24]

I. W. Stewart, A global existence theorem for the general coagulation-fragmentation equation with unbounded kernels, Math. Methods Appl. Sci., 11 (1989), 627-648. doi: 10.1002/mma.1670110505.

[25]

I. W. Stewart, A uniqueness theorem for the coagulation-fragmentation equation, Math. Proc. Camb. Phil. Soc., 107 (1990), 573-578. doi: 10.1017/S0305004100068821.

[1]

Prasanta Kumar Barik. Existence of mass-conserving weak solutions to the singular coagulation equation with multiple fragmentation. Evolution Equations and Control Theory, 2020, 9 (2) : 431-446. doi: 10.3934/eect.2020012

[2]

Jacek Banasiak. Transport processes with coagulation and strong fragmentation. Discrete and Continuous Dynamical Systems - B, 2012, 17 (2) : 445-472. doi: 10.3934/dcdsb.2012.17.445

[3]

Jacek Banasiak, Wilson Lamb. Coagulation, fragmentation and growth processes in a size structured population. Discrete and Continuous Dynamical Systems - B, 2009, 11 (3) : 563-585. doi: 10.3934/dcdsb.2009.11.563

[4]

Maxime Breden. Applications of improved duality lemmas to the discrete coagulation-fragmentation equations with diffusion. Kinetic and Related Models, 2018, 11 (2) : 279-301. doi: 10.3934/krm.2018014

[5]

Pierre Degond, Maximilian Engel. Numerical approximation of a coagulation-fragmentation model for animal group size statistics. Networks and Heterogeneous Media, 2017, 12 (2) : 217-243. doi: 10.3934/nhm.2017009

[6]

Jacek Banasiak, Luke O. Joel, Sergey Shindin. The discrete unbounded coagulation-fragmentation equation with growth, decay and sedimentation. Kinetic and Related Models, 2019, 12 (5) : 1069-1092. doi: 10.3934/krm.2019040

[7]

Jacek Banasiak. Blow-up of solutions to some coagulation and fragmentation equations with growth. Conference Publications, 2011, 2011 (Special) : 126-134. doi: 10.3934/proc.2011.2011.126

[8]

Wilson Lamb, Adam McBride, Louise Smith. Coagulation and fragmentation processes with evolving size and shape profiles: A semigroup approach. Discrete and Continuous Dynamical Systems, 2013, 33 (11&12) : 5177-5187. doi: 10.3934/dcds.2013.33.5177

[9]

Miguel A. Herrero, Marianito R. Rodrigo. Remarks on accessible steady states for some coagulation-fragmentation systems. Discrete and Continuous Dynamical Systems, 2007, 17 (3) : 541-552. doi: 10.3934/dcds.2007.17.541

[10]

Jacek Banasiak. Global solutions of continuous coagulation–fragmentation equations with unbounded coefficients. Discrete and Continuous Dynamical Systems - S, 2020, 13 (12) : 3319-3334. doi: 10.3934/dcdss.2020161

[11]

Iñigo U. Erneta. Well-posedness for boundary value problems for coagulation-fragmentation equations. Kinetic and Related Models, 2020, 13 (4) : 815-835. doi: 10.3934/krm.2020028

[12]

Prasanta Kumar Barik, Ankik Kumar Giri. A note on mass-conserving solutions to the coagulation-fragmentation equation by using non-conservative approximation. Kinetic and Related Models, 2018, 11 (5) : 1125-1138. doi: 10.3934/krm.2018043

[13]

Chjan C. Lim, Junping Shi. The role of higher vorticity moments in a variational formulation of Barotropic flows on a rotating sphere. Discrete and Continuous Dynamical Systems - B, 2009, 11 (3) : 717-740. doi: 10.3934/dcdsb.2009.11.717

[14]

Nicola Bellomo, Abdelghani Bellouquid, Juanjo Nieto, Juan Soler. Modeling chemotaxis from $L^2$--closure moments in kinetic theory of active particles. Discrete and Continuous Dynamical Systems - B, 2013, 18 (4) : 847-863. doi: 10.3934/dcdsb.2013.18.847

[15]

Mustapha Mokhtar-Kharroubi, Jacek Banasiak. On spectral gaps of growth-fragmentation semigroups in higher moment spaces. Kinetic and Related Models, 2022, 15 (2) : 147-185. doi: 10.3934/krm.2021050

[16]

Hongyu Liu, Jun Zou. Uniqueness in determining multiple polygonal scatterers of mixed type. Discrete and Continuous Dynamical Systems - B, 2008, 9 (2) : 375-396. doi: 10.3934/dcdsb.2008.9.375

[17]

Paolo Buttà, Franco Flandoli, Michela Ottobre, Boguslaw Zegarlinski. A non-linear kinetic model of self-propelled particles with multiple equilibria. Kinetic and Related Models, 2019, 12 (4) : 791-827. doi: 10.3934/krm.2019031

[18]

John D. Towers. The Lax-Friedrichs scheme for interaction between the inviscid Burgers equation and multiple particles. Networks and Heterogeneous Media, 2020, 15 (1) : 143-169. doi: 10.3934/nhm.2020007

[19]

John Baxley, Mary E. Cunningham, M. Kathryn McKinnon. Higher order boundary value problems with multiple solutions: examples and techniques. Conference Publications, 2005, 2005 (Special) : 84-90. doi: 10.3934/proc.2005.2005.84

[20]

Xiaohua Jing, Masahiro Yamamoto. Simultaneous uniqueness for multiple parameters identification in a fractional diffusion-wave equation. Inverse Problems and Imaging, , () : -. doi: 10.3934/ipi.2022019

2021 Impact Factor: 1.398

Metrics

  • PDF downloads (115)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]